• Previous Article
    Global existence and optimal decay estimates of the compressible viscoelastic flows in $ L^p $ critical spaces
  • DCDS Home
  • This Issue
  • Next Article
    Effect of quantified irreducibility on the computability of subshift entropy
April  2019, 39(4): 2001-2019. doi: 10.3934/dcds.2019084

Entire solutions and traveling wave solutions of the Allen-Cahn-Nagumo equation

School of Interdisciplinary Mathematical Sciences, Meiji University, 4-21-1 Nakano, Nakano-ku, Tokyo 164-8525, Japan

* Corresponding author: H. Ninomiya

Received  February 2018 Published  January 2019

Fund Project: The author was partially supported by JSPS KAKENHI Grant Numbers JP26287024, JP15K04963, JP16K13778, and JP16KT0022

In this paper, the propagation phenomena in the Allen-Cahn-Nagumo equation are considered. Especially, the relation between traveling wave solutions and entire solutions is discussed. Indeed, several types of one-dimensional entire solutions are constructed by composing one-dimensional traveling wave solutions. Combining planar traveling wave solutions provides several types of multi-dimensional traveling wave solutions. The relation between multi-dimensional traveling wave solutions and entire solutions suggests the existence of new traveling wave solutions and new entire solutions.

Citation: Hirokazu Ninomiya. Entire solutions and traveling wave solutions of the Allen-Cahn-Nagumo equation. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2001-2019. doi: 10.3934/dcds.2019084
References:
[1]

H. Berestycki and F. Hamel, Generalized transition waves and their properties, Comm. Pure Appl. Math., 65 (2012), 592-648. doi: 10.1002/cpa.21389. Google Scholar

[2]

X. F. Chen and J.-S. Guo, Existence and uniqueness of entire solutions for a reaction-diffusion equation, J. Differential Equations, 212 (2005), 62-84. doi: 10.1016/j.jde.2004.10.028. Google Scholar

[3]

X. F. ChenJ. S. GuoF. HamelH. Ninomiya and J. M. Roquejoffre, Traveling waves with paraboloid like interfaces for balanced bistable dynamics, Annales de l'Institut Henri Poincaré C: Non Linear Analysis, 24 (2007), 369-393. doi: 10.1016/j.anihpc.2006.03.012. Google Scholar

[4]

Y. Y. Chen, J. S. Guo, H. Ninomiya and C. H. Yao, Entire solutions originating from monotone fronts to the Allen-Cahn equation, Physica D, 378/379 (2018), 1-19. doi: 10.1016/j.physd.2018.04.003. Google Scholar

[5]

M. del PinoM. Kowalczyk and J. Wei, Traveling waves with multiple and nonconvex fronts for a bistable semilinear parabolic equation, Comm. Pure Appl. Math., 66 (2013), 481-547. doi: 10.1002/cpa.21438. Google Scholar

[6]

R. A. Fisher, The wave of advance of advantageous genes, Ann. Eugenics, 7 (1937), 355-369. doi: 10.1111/j.1469-1809.1937.tb02153.x. Google Scholar

[7]

Y. FukaoY. Morita and H. Ninomiya, Some entire solutions of the Allen-Cahn equation, Taiwanese J. Math., 8 (2004), 15-32. doi: 10.11650/twjm/1500558454. Google Scholar

[8]

J. S. Guo and Y. Morita, Entire solutions of reaction-diffusion equations and an application to discrete diffusive equations, Discrete Contin. Dyn. System, 12 (2005), 193-212. doi: 10.3934/dcds.2005.12.193. Google Scholar

[9]

K. P. Hadeler and F. Rothe, Travelling fronts in nonlinear diffusion equations, J. Math. Biol., 2 (1975), 251-263. doi: 10.1007/BF00277154. Google Scholar

[10]

F. HamelR. Monneau and J.-M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Disc. Cont. Dyn. Systems, 13 (2005), 1069-1096. doi: 10.3934/dcds.2005.13.1069. Google Scholar

[11]

F. HamelR. Monneau and J.-M. Roquejoffre, Asymptotic properties and classification of bistable fronts with Lipschitz level sets, Disc. Cont. Dyn. Systems, 14 (2006), 75-92. doi: 10.3934/dcds.2006.14.75. Google Scholar

[12]

F. Hamel and N. Nadirashvili, Entire solutions of the KPP equation, Comm. Pure Appl. Math., 52 (1999), 1255-1276. doi: 10.1002/(SICI)1097-0312(199910)52:10<1255::AID-CPA4>3.0.CO;2-W. Google Scholar

[13]

F. Hamel and N. Nadirashvili, Travelling fronts and entire solutions of the Fisher-KPP equation in ${\mathbb R}^N$, Arch. Ration. Mech. Anal., 157 (2001), 91-163. doi: 10.1007/PL00004238. Google Scholar

[14]

Y. I. Kanel, Some problems involving burning-theory equations, Soviet Math. Dokl., 2 (1961), 48-51. Google Scholar

[15]

A. KolmogorovI. Petrovsky and N. Piskunov, Etude de l'équation de la diffusion avec croissance de la quantité de matière et son application à un problème biologique, Bjul. Moskowskogo Gos. Univ. Ser. Internat. Sec. A, 1 (1937), 1-26. Google Scholar

[16]

Y. Morita and H. Ninomiya, Entire solutions with merging fronts to reaction-diffusion equations, J. Dynam. Differential Equations, 18 (2006), 841-861. doi: 10.1007/s10884-006-9046-x. Google Scholar

[17]

Y. Morita and H. Ninomiya, Monostable-type traveling waves of bistable reaction-diffusion equations in the multi-dimensional space, Bull. Inst. Math. Acad. Sin.(NS), 3 (2008), 567-584. Google Scholar

[18]

H. Ninomiya, Multi-dimensional entire solutions of the Allen-Cahn-Nagumo equation, in preparation.Google Scholar

[19]

H. Ninomiya and M. Taniguchi, Existence and global stability of traveling curved fronts in the Allen-Cahn equations, J. Differential Equations, 213 (2005), 204-233. doi: 10.1016/j.jde.2004.06.011. Google Scholar

[20]

H. Ninomiya and M. Taniguchi, Global stability of traveling curved fronts in the Allen-Cahn equations, Disc. Cont. Dyn. Systems, 15 (2006), 819-832. doi: 10.3934/dcds.2006.15.819. Google Scholar

[21]

P. Poláčik, Symmetry properties of positive solutions of parabolic equations on $ \mathbb{R} ^N$: Ⅱ. entire solutions, Communications in Partial Differential Equations, 31 (2006), 1615-1638. doi: 10.1080/03605300600635020. Google Scholar

[22]

D. H. Sattinger, On the stability of waves of nonlinear parabolic systems, Adv. Math., 22 (1976), 312-355. doi: 10.1016/0001-8708(76)90098-0. Google Scholar

[23]

M. Taniguchi, Traveling fronts of pyramidal shapes in the Allen-Cahn equations, SIAM J. Math. Anal., 39 (2007), 319-344. doi: 10.1137/060661788. Google Scholar

[24]

M. Taniguchi, The uniqueness and asymptotic stability of pyramidal traveling fronts in the Allen–Cahn equations, J. Differential Equations, 246 (2009), 2103-2130. doi: 10.1016/j.jde.2008.06.037. Google Scholar

[25]

M. Taniguchi, Multi-dimensional traveling fronts in bistable reaction-diffusion, Discrete Contin. Dyn. System, 32 (2012), 1011-1046. doi: 10.3934/dcds.2012.32.1011. Google Scholar

[26]

M. Taniguchi, An (N-1)-dimensional convex compact set gives an N-dimensional traveling front in the Allen–Cahn equation, SIAM J. Math. Anal., 47 (2015), 455-476. doi: 10.1137/130945041. Google Scholar

[27]

X. Wang, On the Cauchy problem for reaction-diffusion equations, Trans. Amer. Math. Soc., 337 (1993), 549-590. doi: 10.1090/S0002-9947-1993-1153016-5. Google Scholar

[28]

H. Yagisita, Nearly spherically symmetric expanding fronts in a bistable reaction-diffusion equation, J. Dynam. Differential Equations, 13 (2001), 323-353. doi: 10.1023/A:1016632124792. Google Scholar

[29]

H. Yagisita, Backward global solutions characterizing annihilation dynamics of travelling fronts, Publ. Res. Inst. Math. Sci., 39 (2003), 117-164. doi: 10.2977/prims/1145476150. Google Scholar

show all references

References:
[1]

H. Berestycki and F. Hamel, Generalized transition waves and their properties, Comm. Pure Appl. Math., 65 (2012), 592-648. doi: 10.1002/cpa.21389. Google Scholar

[2]

X. F. Chen and J.-S. Guo, Existence and uniqueness of entire solutions for a reaction-diffusion equation, J. Differential Equations, 212 (2005), 62-84. doi: 10.1016/j.jde.2004.10.028. Google Scholar

[3]

X. F. ChenJ. S. GuoF. HamelH. Ninomiya and J. M. Roquejoffre, Traveling waves with paraboloid like interfaces for balanced bistable dynamics, Annales de l'Institut Henri Poincaré C: Non Linear Analysis, 24 (2007), 369-393. doi: 10.1016/j.anihpc.2006.03.012. Google Scholar

[4]

Y. Y. Chen, J. S. Guo, H. Ninomiya and C. H. Yao, Entire solutions originating from monotone fronts to the Allen-Cahn equation, Physica D, 378/379 (2018), 1-19. doi: 10.1016/j.physd.2018.04.003. Google Scholar

[5]

M. del PinoM. Kowalczyk and J. Wei, Traveling waves with multiple and nonconvex fronts for a bistable semilinear parabolic equation, Comm. Pure Appl. Math., 66 (2013), 481-547. doi: 10.1002/cpa.21438. Google Scholar

[6]

R. A. Fisher, The wave of advance of advantageous genes, Ann. Eugenics, 7 (1937), 355-369. doi: 10.1111/j.1469-1809.1937.tb02153.x. Google Scholar

[7]

Y. FukaoY. Morita and H. Ninomiya, Some entire solutions of the Allen-Cahn equation, Taiwanese J. Math., 8 (2004), 15-32. doi: 10.11650/twjm/1500558454. Google Scholar

[8]

J. S. Guo and Y. Morita, Entire solutions of reaction-diffusion equations and an application to discrete diffusive equations, Discrete Contin. Dyn. System, 12 (2005), 193-212. doi: 10.3934/dcds.2005.12.193. Google Scholar

[9]

K. P. Hadeler and F. Rothe, Travelling fronts in nonlinear diffusion equations, J. Math. Biol., 2 (1975), 251-263. doi: 10.1007/BF00277154. Google Scholar

[10]

F. HamelR. Monneau and J.-M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Disc. Cont. Dyn. Systems, 13 (2005), 1069-1096. doi: 10.3934/dcds.2005.13.1069. Google Scholar

[11]

F. HamelR. Monneau and J.-M. Roquejoffre, Asymptotic properties and classification of bistable fronts with Lipschitz level sets, Disc. Cont. Dyn. Systems, 14 (2006), 75-92. doi: 10.3934/dcds.2006.14.75. Google Scholar

[12]

F. Hamel and N. Nadirashvili, Entire solutions of the KPP equation, Comm. Pure Appl. Math., 52 (1999), 1255-1276. doi: 10.1002/(SICI)1097-0312(199910)52:10<1255::AID-CPA4>3.0.CO;2-W. Google Scholar

[13]

F. Hamel and N. Nadirashvili, Travelling fronts and entire solutions of the Fisher-KPP equation in ${\mathbb R}^N$, Arch. Ration. Mech. Anal., 157 (2001), 91-163. doi: 10.1007/PL00004238. Google Scholar

[14]

Y. I. Kanel, Some problems involving burning-theory equations, Soviet Math. Dokl., 2 (1961), 48-51. Google Scholar

[15]

A. KolmogorovI. Petrovsky and N. Piskunov, Etude de l'équation de la diffusion avec croissance de la quantité de matière et son application à un problème biologique, Bjul. Moskowskogo Gos. Univ. Ser. Internat. Sec. A, 1 (1937), 1-26. Google Scholar

[16]

Y. Morita and H. Ninomiya, Entire solutions with merging fronts to reaction-diffusion equations, J. Dynam. Differential Equations, 18 (2006), 841-861. doi: 10.1007/s10884-006-9046-x. Google Scholar

[17]

Y. Morita and H. Ninomiya, Monostable-type traveling waves of bistable reaction-diffusion equations in the multi-dimensional space, Bull. Inst. Math. Acad. Sin.(NS), 3 (2008), 567-584. Google Scholar

[18]

H. Ninomiya, Multi-dimensional entire solutions of the Allen-Cahn-Nagumo equation, in preparation.Google Scholar

[19]

H. Ninomiya and M. Taniguchi, Existence and global stability of traveling curved fronts in the Allen-Cahn equations, J. Differential Equations, 213 (2005), 204-233. doi: 10.1016/j.jde.2004.06.011. Google Scholar

[20]

H. Ninomiya and M. Taniguchi, Global stability of traveling curved fronts in the Allen-Cahn equations, Disc. Cont. Dyn. Systems, 15 (2006), 819-832. doi: 10.3934/dcds.2006.15.819. Google Scholar

[21]

P. Poláčik, Symmetry properties of positive solutions of parabolic equations on $ \mathbb{R} ^N$: Ⅱ. entire solutions, Communications in Partial Differential Equations, 31 (2006), 1615-1638. doi: 10.1080/03605300600635020. Google Scholar

[22]

D. H. Sattinger, On the stability of waves of nonlinear parabolic systems, Adv. Math., 22 (1976), 312-355. doi: 10.1016/0001-8708(76)90098-0. Google Scholar

[23]

M. Taniguchi, Traveling fronts of pyramidal shapes in the Allen-Cahn equations, SIAM J. Math. Anal., 39 (2007), 319-344. doi: 10.1137/060661788. Google Scholar

[24]

M. Taniguchi, The uniqueness and asymptotic stability of pyramidal traveling fronts in the Allen–Cahn equations, J. Differential Equations, 246 (2009), 2103-2130. doi: 10.1016/j.jde.2008.06.037. Google Scholar

[25]

M. Taniguchi, Multi-dimensional traveling fronts in bistable reaction-diffusion, Discrete Contin. Dyn. System, 32 (2012), 1011-1046. doi: 10.3934/dcds.2012.32.1011. Google Scholar

[26]

M. Taniguchi, An (N-1)-dimensional convex compact set gives an N-dimensional traveling front in the Allen–Cahn equation, SIAM J. Math. Anal., 47 (2015), 455-476. doi: 10.1137/130945041. Google Scholar

[27]

X. Wang, On the Cauchy problem for reaction-diffusion equations, Trans. Amer. Math. Soc., 337 (1993), 549-590. doi: 10.1090/S0002-9947-1993-1153016-5. Google Scholar

[28]

H. Yagisita, Nearly spherically symmetric expanding fronts in a bistable reaction-diffusion equation, J. Dynam. Differential Equations, 13 (2001), 323-353. doi: 10.1023/A:1016632124792. Google Scholar

[29]

H. Yagisita, Backward global solutions characterizing annihilation dynamics of travelling fronts, Publ. Res. Inst. Math. Sci., 39 (2003), 117-164. doi: 10.2977/prims/1145476150. Google Scholar

Figure 1.  Profiles of supersolutions for one-dimensional entire solutions when $ -t $ is large, where $ f(u) = u(1-u)(u-1/12) $
Figure 2.  Profiles of supersolutions for one-dimensional entire solutions when $ -t $ is large, where $ f(u) = u(1-u)(u-1/12) $
Figure 3.  Contours of $ V_1^- $
Figure 4.  Zipping wave solution when $ f(u) = u(1-u)(u-1/2) $
Figure 5.  Example of $ \Gamma_0 $ and the equidistant curves from $ K_0 $ in $ \mathbb{R} ^2 $
[1]

Xiaojie Hou, Yi Li. Local stability of traveling-wave solutions of nonlinear reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 681-701. doi: 10.3934/dcds.2006.15.681

[2]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[3]

Jiang Liu, Xiaohui Shang, Zengji Du. Traveling wave solutions of a reaction-diffusion predator-prey model. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1063-1078. doi: 10.3934/dcdss.2017057

[4]

Bang-Sheng Han, Zhi-Cheng Wang. Traveling wave solutions in a nonlocal reaction-diffusion population model. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1057-1076. doi: 10.3934/cpaa.2016.15.1057

[5]

Ming Mei. Stability of traveling wavefronts for time-delayed reaction-diffusion equations. Conference Publications, 2009, 2009 (Special) : 526-535. doi: 10.3934/proc.2009.2009.526

[6]

Masaharu Taniguchi. Multi-dimensional traveling fronts in bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 1011-1046. doi: 10.3934/dcds.2012.32.1011

[7]

Masaharu Taniguchi. Traveling fronts in perturbed multistable reaction-diffusion equations. Conference Publications, 2011, 2011 (Special) : 1368-1377. doi: 10.3934/proc.2011.2011.1368

[8]

Henri Berestycki, Guillemette Chapuisat. Traveling fronts guided by the environment for reaction-diffusion equations. Networks & Heterogeneous Media, 2013, 8 (1) : 79-114. doi: 10.3934/nhm.2013.8.79

[9]

Bingtuan Li, William F. Fagan, Garrett Otto, Chunwei Wang. Spreading speeds and traveling wave solutions in a competitive reaction-diffusion model for species persistence in a stream. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3267-3281. doi: 10.3934/dcdsb.2014.19.3267

[10]

Kota Ikeda, Masayasu Mimura. Traveling wave solutions of a 3-component reaction-diffusion model in smoldering combustion. Communications on Pure & Applied Analysis, 2012, 11 (1) : 275-305. doi: 10.3934/cpaa.2012.11.275

[11]

Guo Lin, Haiyan Wang. Traveling wave solutions of a reaction-diffusion equation with state-dependent delay. Communications on Pure & Applied Analysis, 2016, 15 (2) : 319-334. doi: 10.3934/cpaa.2016.15.319

[12]

Zhi-Xian Yu, Rong Yuan. Traveling wave fronts in reaction-diffusion systems with spatio-temporal delay and applications. Discrete & Continuous Dynamical Systems - B, 2010, 13 (3) : 709-728. doi: 10.3934/dcdsb.2010.13.709

[13]

Joaquin Riviera, Yi Li. Existence of traveling wave solutions for a nonlocal reaction-diffusion model of influenza a drift. Discrete & Continuous Dynamical Systems - B, 2010, 13 (1) : 157-174. doi: 10.3934/dcdsb.2010.13.157

[14]

Zhaosheng Feng. Traveling waves to a reaction-diffusion equation. Conference Publications, 2007, 2007 (Special) : 382-390. doi: 10.3934/proc.2007.2007.382

[15]

Zhao-Xing Yang, Guo-Bao Zhang, Ge Tian, Zhaosheng Feng. Stability of non-monotone non-critical traveling waves in discrete reaction-diffusion equations with time delay. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 581-603. doi: 10.3934/dcdss.2017029

[16]

Yicheng Jiang, Kaijun Zhang. Stability of traveling waves for nonlocal time-delayed reaction-diffusion equations. Kinetic & Related Models, 2018, 11 (5) : 1235-1253. doi: 10.3934/krm.2018048

[17]

Wei-Jie Sheng, Wan-Tong Li. Multidimensional stability of time-periodic planar traveling fronts in bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2681-2704. doi: 10.3934/dcds.2017115

[18]

Shi-Liang Wu, Tong-Chang Niu, Cheng-Hsiung Hsu. Global asymptotic stability of pushed traveling fronts for monostable delayed reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3467-3486. doi: 10.3934/dcds.2017147

[19]

Yacheng Liu, Runzhang Xu. Wave equations and reaction-diffusion equations with several nonlinear source terms of different sign. Discrete & Continuous Dynamical Systems - B, 2007, 7 (1) : 171-189. doi: 10.3934/dcdsb.2007.7.171

[20]

Maurizio Garrione, Marta Strani. Monotone wave fronts for $(p, q)$-Laplacian driven reaction-diffusion equations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (1) : 91-103. doi: 10.3934/dcdss.2019006

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (110)
  • HTML views (69)
  • Cited by (0)

Other articles
by authors

[Back to Top]